It sounds like you might have a fungal infection, or an athlete's foot (known as tinea pedis). This can be picked up from someone else, or from a surface--gym or dorm showers and bathrooms are notorious hot spots for fungi and bacteria. It's not just for sports players or people with poor hygiene-up to 15% of the population is thought to have tinea pedis.
There are plenty of over the counter medications that will numb your foot up to stop the itching, and others that will kill the fungus. Some do both. Lotrimin and lamisil are commonly used.
This can also cause the cracking or cuts between the toes. (here's actually a picture of a pretty bad case http://en.wikipedia.org/wiki/Image:Athletes.jpg )
Be careful, because this can be spread to other parts of your body, such as your groin, armpits, navel, etc. Always wash your hands if you must scratch your feet.
If the meds don't work, then you should see your doctor, as there may be the need for oral medications, or you may have a different skin condition.
I hope I've answered all your questions. If not, please ask and I'd be glad to clarify. You're not expected to pay for an answer until you're satisfied.